Reference : The distribution of rational numbers on Cantor's middle thirds set
Scientific journals : Article
Physical, chemical, mathematical & earth Sciences : Mathematics
http://hdl.handle.net/10993/45873
The distribution of rational numbers on Cantor's middle thirds set
English
Trauthwein, Tara mailto [University of Luxembourg > Faculty of Science, Technology and Medicine (FSTM) > Department of Mathematics (DMATH) >]
Rahm, Alexander mailto [Université de la Polynésie Française > Laboratoire de mathématiques GAATI]
Solomon, Noam mailto [Immunai > 180 Varick St, 6th FI, New York]
Weiss, Barak mailto [Tel Aviv University > Department of Mathematics]
2020
Uniform distribution theory
Sciendo
15
2
73-92
Yes
1336-913X
2309-5377
[en] Cantor's middle third set ; Diophantine approximation
[en] We give a heuristic argument predicting that the number N*(T) of rationals p/q on Cantor’s middle thirds set C such that gcd(p, q) = 1 and q ≤ T, has asymptotic growth O(T^{d+ε}), for d = dim C. Our heuristic is related to similar heuristics and conjectures proposed by Fishman and Simmons. We also describe extensive numerical computations supporting this heuristic. Our heuristic predicts a similar asymptotic if C is replaced with any similar fractal with a description in terms of missing digits in a base expansion. Interest in the growth of N*(T) is motivated by a problem of Mahler on intrinsic Diophantine approximation on C.
http://hdl.handle.net/10993/45873
http://pcwww.liv.ac.uk/~karpenk/JournalUDT/vol15/no2/05RSTW_pdf.pdf

File(s) associated to this reference

Fulltext file(s):

FileCommentaryVersionSizeAccess
Open access
Cantor_rationals.pdfAuthor preprint1.03 MBView/Open

Bookmark and Share SFX Query

All documents in ORBilu are protected by a user license.